Jump to content

yogini

Volunteer
  • Content Count

    3,032
  • Joined

  • Last visited

Everything posted by yogini

  1. Adderall is used to treat POTS - not just for psych conditions. Various stimulants (like caffeine) also help SOME people. I would encourage you to search this forum and google and present the medical information to your doctor.
  2. My problem is the opposite. White bread is one of the few things I can eat when my stomach is bothering me!
  3. Ginger tea and peppermint tea don't actually have any tea in them, lol! I do not like regular tea or iced tea. It leaves a funny after taste for me. I think the other concern for some is caffeine since regular tea is caffeinated.
  4. Funny, I also bought ginger tea. I'm normally not a tea drinker - it leaves a funny taste in my mouth..but these are amazing!!! Helps me drink fluids and keeps me warm as an added bonus!
  5. Does anyone drink peppermint tea? I don't even like tea, but I was offered a cup and accidentally discovered that it helps my stomach issues so much! I was in a flare for a few weeks of pain, bloating and constipation. I get these from time to time and I have to eat very bland foods for a few days to clear it up. The tea did the trick and I plan to drink it regularly from now on!
  6. Many people with POTS are sensitive. It could be caused by POTS itself or another co-condition you have. It's different for every person. I don't have any co-conditions but even I had challenges with taking medicine. I agree with what statesof says. I'm not sure of the medical explanation but POTS itself makes you hypersensitive. Also when you are worn down, tired, dizzy, nauseous all the time, things take much more toll on your body than they normally would.
  7. Any method that works is fine with me. The body also heals itself over time in many cases. Unless a treatment has been studied, it's hard to know whether it's the treatment or just the natural healing that would have taken place whether or not you took the treatment.
  8. I would start by talking to your doctor about compression hose, because you might be able to get a prescription covered by insurance. There are all sorts of options in terms of compression and length -- and it really depends on you, your blood pressure and amount of pooling. I think the full body needs to be at an angle, so I am not sure that putting pillows under your head would be as helpful as tilting the whole bed.
  9. I would make sure your thermometer is accurate and also mention to your dr.
  10. You mention your heart rate. Have you tried measuring your blood pressure if you aren't feeling well? If your BP is low, you can try increasing your salt intake and wearing compression stockings - you may want to mention these ideas to your doctor. Also, many of us feel better towards the end of the day. You can try eating smaller meals instead of a big breakfast or lunch.
  11. It is very hard to know, because there are many other conditions that have similar symptoms to dysautonomia. If you had a consistent increase in HR over 30 ppm or drop in BP standing that would point strongly to dysautonomia. Since you're having palpitations, it will be interesting to see what comes up in the appointment with your cardiologist. There other conditions like mitral valve prolapse which the doctor may also investigate. If you are having palpitations you might want to ask your doctor whether it makes sense to take magnesium, as I think it can affect heart rhythm.
  12. Hi Kat, have you discussed this with your doctor? Usually the reason florinef is prescribed is to increase BP for people with low BP. The low BP gives us symptoms so it is different than a healthy person that is supposed to avoid increased blood pressure. Are you feeling better after taking this medicine? When you stop the florinef, the BP should com down again, though your doctor could best advise about long term side effects. You could also mention your BP number to your doctor and ask whether the dose should be adjusted. It's not unusual to adjust the dose.
  13. Some people disagree, but Vanderbilt, one of the leading Dysautonomia centers, says the classification (hyper or not) doesn't matter so much for your treatment. No two people are alike and your doctor can figure out what's best for you based on your symptoms. I am not sure clonidine is prescribed as often as drugs like beta blockers, midorone, Florinef or SSRIs. https://www.mc.vanderbilt.edu/root/vumc.php?site=adc&doc=42008
  14. I would mention the constant fainting and lightheadedness to her dr right away. Is it caused by the spinal issue itself or the meds - and if so is ther another med that might be better? Also make sure that you clear with your dr or pharmacist adjusting the dose of any meds. Even just changing the dose of a medication can cause symptoms. It does seem counterproductive to be taking salt tablets at the same time that you are taking a diuretic. I would be sure to mention that to your doctor too. You may want to search for other patients with spinal fluid issues - either here on this fo
  15. Many/most of us with POTS are looking for a cause of our symptoms and can't seem to find one. Our only clue is a failed tilt table test and all of our other tests come back "normal". It's interesting that your daughter was diagnosed with excess spinal fluid. The spine is a critical part of the nervous system. Without knowing anything about your daughter's particular condition (and not being a doctor) I could see that an issue with spine could cause the whole body to go haywire. Any of the symptoms you describe, including numbness, POTS or POTS like symptoms, could be related to an issu
  16. I got on medications and started exercising, which I couldn't do without meds. I think it was the combination of the medication and my body getting healing over time that allowed me to go off meds. POTS-related dizziness is often (but not always) caused by HR or BP issues. That is why I thought a beta blocker might help. Sometimes betas help with tachycardia but cause low BP. So that might be the thing that makes your dizziness worse -- and it might not be the right med for you at all.
  17. If you have problems with tachycardia, have you looked into beta blockers? Each medication is different. The problem with POTS is that it is a lot of trial and error to find the right treatment. It is a pain while you are going through it, but trust me it is worth it when you find the right treatment, Sometimes, a single medication doesn't work but works when combined with something else. If you have digestive problems that might also affect your ability to metabolize medications. Some people with POTS do have trouble tolerating meds. Sometimes there is another condition causing th
  18. If you google sleep hygiene, you can find recommended steps to help you sleep - like no caffeine 12 hours before you go to bed, no TV in your room, etc. I took ambien for many years. Now I mostly use melatonin. I have sleep music which helps. It's good to mention to your dr. Each of us is different. Your dr may recommend a sleep study or other tests to figure out your cause.
  19. Yes, it's not easy to figure out, especially when there are multiple conditions and meds. Hang in there and keep us posted.
  20. I think chest pains (usually not dangerous) and pressure and neck/shoulder pain are common with dysautonomia, but not sure about other pain from POTS itself. Lots of us have pain because they have co-conditions, like EDS. A few other people have mentioned their other conditions in this thread. You may want to investigate those with your doctor.
  21. Yoga an exercise that can be as light or as intense as you want it to be. But it's not just exercise - it's a mind body practice just like meditation. They are usually taught together - I learned them together - and have similar benefits like the things mentioned in your study. I think it's the yoga component and not the mediation that's helped my POTS.
  22. Dizziness was my worst symptom. You also mention loss of balance which Is lsss common for POTS. Before your orthostatic issues started did your doctors have thoughts about what caused the dizziness? Everyone has different causes of dizziness. Mine is from pure POTS. A more common cause of dizziness (and loss of balance) is inner ear issues. PPPV is an example of an inner ear condition. The type of dizziness is often a clue to the condition. With some of the ear conditions, you feel like you are spinning. I feel like I am moving up and down, not spinning. I don't think spinning is ty
  23. It sounds like your daughter is having common orthostatic reactions. Her BP is dropping and her HR is increasing when she stands. It might be the dysautonomia that's doing this and not the medications - maybe she hasn't found the right treatment yet. Does she wear compression hose?
  24. I have been doing yoga and meditating for 10 years. I think yoga made a noticeable difference in my POTS recovery. It probably got me back on my feet, back to the office, etc. I don't need medication anymore, but still have POTS symptoms so not totally cured, With meditation the effects are more subtle. On a rare day when I am stuck in bed with POTS, meditating won't help at all. It is like if you do breathing exercises regularly your average HR comes down over time. But the breathing exercises don't cure POTS or help in a POTS flare. They are still great tools for managing stress
  25. You might want to read through the full threads that Katy provided. You are already wary - there might be a reason that not too many people here have first hand experience with this clinic.
×
×
  • Create New...